MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Deformation Due to Compressive Stress (2889); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline device could not be pushed out/became stuck in a marksman catheter which exhibited an "accordion effect" and was kinked in the middle.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the anterior cerebral artery a2.The dimensions of the aneurysm was a max diameter of 1.2mm, a 2mm neck diameter, and a landing zone or artery size of 1.98mm distally and 2.2mm proximally.Aneurysm embolization treatment access vessel was the femoral artery with vessel diameter of 7mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered with a platelet reactivity units (pru) level of 100.The angiographic result post procedure was aneurysm visualization with immediate contrast retention.It was reported that during the aneurysm treatment procedure, the marksman catheter was used to deliver the pipeline flex to the distal landing point of the aneurysm.While attempting to push the stent and remove the catheter the stent was deployed with significant push-and-pull force applied, however, the stent could not be pushed out.The pipeline device could not be pushed out/became stuck in a marksman catheter which exhibited an "accordion effect" and was kinked in the middle.The stent became stuck inside the catheter and could not be retrieved.The entire system was withdrawn, and a new system was replaced to successfully position and deploy the stent.The procedure was successfully completed.The pipeline was not used for an indication that is not approved (off-label).The catheter was flushed as indicated in the ifu.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that there was difficulty during delivery, as the pipeline could not be pushed out of the marksman catheter.Resistance was encountered in the distal segment of the catheter.The catheter was flushed and fully hydrated as indicated in the ifu.
 
Additional Manufacturer Narrative
H3: product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361) drawing(s) referenced: fa-55xxx-xxxx rev.Q as found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned within the marksman catheter.Damage location details: the pushwire was extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of pipeline flex braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with however, the catheter body was found to be separated/broken at ~129.7cm from proximal end.No accordion was found with the catheter body.No damage was found with marksman catheter distal tip/marker band.No other anomalies were obs erved.Testing/analysis: the pipeline flex was pushed out from catheter without any issue.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.Conclusion: based on the analysis findings, the pipeline flex and marksman catheter were confirmed to have resistance during delivery/ retrieval as the pipeline flex was found to be damaged and marksman catheter separated/broken.However, the root cause could not be determined.From the damage seen on the catheter body (separating); hypotube (stretching); and pipeline flex braid (fraying); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex through the marksman catheter against resistance.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.It was noted the patient's vessel tortuosity was moderate.Which eliminates this factor out as potential causes.However, the marksman catheter could not be confirmed to have accordion.The marksman catheter was found to be separated.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24161199
Report Number9617601-2026-00512
Device Sequence Number9269102
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270725(10)229320158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number229320158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/26/2026
03/11/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/18/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight78 KG